Bacterial infections increased with the use of Adderall(adderrall)
I've been taking Adderall (adderrall) for under a year now for ADD symptoms. It works great but at the beginning it gave me symptoms of an eating disorder and major anxiety. After about 6 months of use my appetite came back and the anxiety has decreased however, now I notice an increase in bacterial infections throughout my body including BV, Folliculitus (folliculitis) (not diagnosed as of yet), upper respiratory infections, and the flu. Are there any other women in this forum that are having similar issues with bacterial infections while taking this medication and can anyone tell me why this is? I love what the medication does for my mind but i'm not too keen on being sick or having constant ailments. Thanks!
Hi there. No, I don't think there is a link. Wouldn't really make sense why there would be based on how that medication works and bacterial vaginosis links.
BV is hard to eradicate once you have it. And often our partner can pass it right back to us. It's not technically an std but it passes from partners--- that is why often doctors use flagyl with our partner as well as us. It is also a good idea to wear loose underwear, cotton and change it often especially after any time you've been sweating.
If you think you are immune compromised, talk to your doctor. If you are in school or starting your career which is stressful and that in itself can bring our ability to fight things down.
Many people who have add are able to manage without medication. A combination of muscle work and deep pressure helps organize the nervous system and slow it. Exercises like swimming for example do this.
Weight training is good. These things help regulate the nervous system. (as you know, ADD is an issue with the nervous system).
But no, I have never read of a link between that medication and the issues you are having. good luck
Hey and thank you for your reply! :) The only reason I linked them was because I did run across a women's health forum a few days ago online that was blowing up over this issue. I know that there are many other women and even one guy I found on here earlier this morning that are having a string of bacterial infections only after taking the medication. I'm just mainly curious as to why that would or could happen.
Yes, BV is horrid! I had been married for 10 years and then dated two men afterwards and the very minute I slept with the 2nd man, BOOM came BV! It laid asleep for awhile but since I've been on this medication, it's been a non stop battle :( flagyl? what is that?
Yes, I am concerned that i have an auto immune deficiency and I know I need to get to a DR but it is hard to fit in a budget with no insurance and being a single mom. it's doubly hard lately since I recently was laid off :( I'm keeping positive and a health journal now so when I can manage it, I'm off to a DR with a loaded set of questions :) I also figured stress is a huge factor for me right now because I am literally facing every challenge humanly possible. Trying to get a grip and I must say...I'm still somewhat sane so so far so good lol
I did try to manage ADD without meds after my diagnosis but I did mostly diet change and I found myself sleeping standing up and losing weight and I'm already rail thin so I opted to try the meds. It has some side effects but they seem to be nothing in comparison to the benefits. Now if I find out that it is what is compromising my immune system or attributing to my bacterial infections, I will quickly stop but I'm hoping that is not the case hence the post here.
Thanks for your time and I appreciate the advice! :)
Perhaps you can find a clinic to try and get some medical help?? Also, if you are in the US, there are supposed to be affordable options coming for insurance and healthcare. Fingers crossed that this helps you out so you can be seen.
Flagyl is the drug often used to eradicate bacterial vaginosis. If you haven't been on that . . . well, that is what you should probably try next.
I believe adderal does contribute to bv. I have only had one yeast infection in my life, from antibiotics use, and never had any female problems. I am not promiscuous, one sex partner, and have had bv since taking adderal. An extremely mild case, but none the less, it's there. I am quitting the adderal. I can function without it, I'm just messy and disorganized, but better than BV!!
I read a forum recently where a TON of other women complaining about the same problems since taking Adderall (adderrall). I had BV one time almost 3 years ago and quickly subsided after taking probiotics and some other herbs. But since taking Adderall (adderrall), I have had a STRING of bacterial infections and not just BV! I agree...it's not worth it so I'm seeing my DR today to discuss coming off of the meds. any suggestions for alternatives?
I have had BV problems since I started taking Adderall (adderrall) xr, and wellbutrin. I actually went off these drugs - and the BV went away. I believe these drugs cause an imbalance of PH levels in the vagina, thus causing vaginal infections. I recently went back on adderrall after being off about 1 year (with no BV during that year) and guess what....after a month of starting to take the adderral again - HELLO BV. The main problem I have been having was vaginal burning sensation (no odor, itching, etc..), which is why my obgyn suggested that I have a PH imbalance issue, and recommended take RePHresh for this problem. It helped, but the infection only went away completely when I went off the medication (adderral and wellbutrin). Hope this helps some women out there!
I have had problems with skin leasions that eventually lead to staff infection and empitago. I have taken many rounds of antibiotics only to have the leasions reoccur after my prescription is finished. I also suffer from my hair feeling as though it is growing into my scalp. My hair seems to have changed and feels like I have cowlicks all over. It is hard to keep my hands out of my hair. I have been on aderall about six years and these simptoms started three years ago. It feels like I could have parasaites under my skin. But I often wonder if all these weird symptoms could be caused by the aderall. Whatever I have is defiantly some type of infection that just comes and goes no matter what remedy I try. Sweating makes the leasions worse. Anyone experiencing symptoms like this out there?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.